Another blood pressure medicine is pulled from the market for trace amounts of a cancer-causing element.
The Food and Drug Administration has announced a recall for another blood pressure medication. The makers of Losartan Potassium/Hydrochlorothiazide combination tablets, Macleods Pharmaceuticals are participating in the voluntary recall. The drug may contain trace amounts of an element called N-nitrosodiethylamine. Patients taking this drug should not stop taking the medication, but should follow instructions for returning the affected lot numbers.
What is N-nitrosodiethylamine (NDEA)?
N-nitrosodiethylamine is a naturally occurring substance that can be found in drinking water, food, as a by-product of industrial processes, and in the air. The substance has been classified as a human carcinogen by the International Agency for Research on Cancer. The detection of trace amounts in certain lots of the Losartan Potassium/Hydrochlorothiazide prompted Macleods Pharmaceuticals to recall the product.
What should I do if I am taking this drug?
If you are currently prescribed Losartan Potassium/Hydrochlorothiazide tablets 100mg/25mg 90 count bottles, do not stop taking the drug. Your health may be at greater risk by stopping the drug, and the company has not received any reports of adverse effects to date. Patients should check the bottle and verify if their bottle matches the recalled batch BLM715A, expiring in July of 2019. Macleods Pharmaceuticals will be notifying distributors and customers via mail and/or phone with instructions on how to return the product. The recall of Losartan Potassium/Hydrochlorothiazide combination tablets will be handled by Qualanex.
Patients with questions can contact Qualanex at 888-280-2042 or via email at firstname.lastname@example.org, or visit the FDA website. If patients have had any reactions to Losartan Potassium/Hydrochlorothiazide, they can report it to the FDA's MedWatch Adverse Event Reporting program by phone, online, regular mail, or fax.
Have you been affected by any of the recent drug recalls? Tell us below.